[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] HELP!



Hi Howard!
My endo told me that if/when the need arises when I would benefit from an injection of steroids--my last incident was BAD poison ivy that would not go away!!-- to raise my basal by 40%-50% and to raise my bolus a couple units as well.  Maybe you need to up your basals in addition to raising your boluses.  Have you done that already?  Your message only mentioned bolus changes.

I must add that I have not had to try this suggestion from my endo b/c at the time of the poison ivy episode I , of course, had to go to my PCP (IDIOT!--sorry) who spoke to me in a typical condescending tone and told me that "You have Diabetes!  You can't get poison ivy!"
UUUMMM! Well, doc I HAVE POISON IVY!  So what are we going to do about it!:-(  
He then told me that he WOULD give me a shot of steroids to get rid of it fast but that since I was D. he was not going to do that since it would mess up my BGs.  I didn't know to DEMAND HIM TO GIVE ME THE BETTER REMEDY!  
So, I spoke with my endo after that and he told me that since I'm on the pump and in such good control that there is NO REASON!  that I should not have been able to have the quicker steroid treatment!  he said that next time I just need to raise my basal 40%-50% and also raise my bolus (as I found necessary) for a few days.  So, as G.I. Joe says, "Now I know!  and knowing is half the battle!"

Good Luck Howard!  Have a great day!
--janet (Dx @ age 3, 8/78; pumping H-tron+ since 6/00)
****************************************************************************
-----Original Message-----
Hi there,

I had an epdural injection yesterday for a "diabetic" problem in my back and 
my "DOC" said to try and double the boluses for 3-4 days. I have been doing 
that and I am still chasing my glucose monitor to see if I can achieve at 
least under 200. Under "normal" circumstances, I have an average of 117. 

The injection had steroids in it which can and did cause my blood sugar to 
rise. 

Does anyone have some experience with this?

Thanks 

Howard
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml